Alert archive / Texas / Special Weather Statements in 2020
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Aug 2, 2020, 4:58 PM CDT for Gregg County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2020, 4:58 PM CDT (21:58 UTC)
- Expired
- Aug 2, 2020, 5:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
County Gregg County, TX
The radar
The Shreveport radar (KSHV), 113 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 10.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1770 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
352 WWUS84 KSHV 022158 SPSSHV Special Weather Statement National Weather Service Shreveport LA 458 PM CDT Sun Aug 2 2020 TXZ125-136-137-022230- Upshur TX-Gregg TX-Smith TX- 458 PM CDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...SOUTHWESTERN UPSHUR AND WEST CENTRAL GREGG COUNTIES UNTIL 530 PM CDT... At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near Big Sandy, or near Gladewater, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gladewater and lake Gladewater, Clarksville City and Liberty City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3256 9511 3261 9500 3248 9489 3240 9511 TIME...MOT...LOC 2157Z 344DEG 11KT 3253 9504 $$ 24
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:58 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 2, 2:58 PM CDT, 2 hours before
Area Forecast Discussion National Weather Service Shreveport LA 258 PM CDT Sun Aug 2 2020 .SHORT TERM.../Tonight through Monday Night/ The afternoon sfc analysis indicates that our weak sfc front has mixed E into far Ern Ok and ECntrl TX, where the base of the Cntrl CONUS longwave trough has rotated ESE into ECntrl TX. Although MLCapes have only climbed to near 1500 J/kg across SE OK/SW AR/E TX ahead of this front, an axis of higher PW's indicative of 1.5 inches has pooled along and just ahead of the front, where isolated convection has developed along an axis of large scale forcing along the upper trough axis. The 12Z NAM/GFS and most 12Z CAMs solutions suggest that this convection may build a little farther SE late this afternoon before gradually diminishing through early evening, and thus have inserted slight chance pops for much of E TX/SE OK/SW AR/NW LA before the convection diminishes with the loss of diurnal heating. Still can't rule out an isolated shower or two persisting overnight over portions of SW/Scntrl AR along the upper trough axis before it exits the region by daybreak into Ern AR/Ern LA, with the sfc front expected to gradually continue shifting SSE into Lower E TX/NW LA/SE AR by daybreak. Below normal temps in the mid 60s to near 70 degrees are again expected tonight near and behind this reinforcing front, with another afternoon of lower than average RH's expected Monday. With the upper trough axis expected to shift E of the region Monday into the Lower MS Valley/SE CONUS, NW flow will prevail on the backside of the trough, with dry conditions expected as the remnants of the front mix SE out of the area. Sfc ridging will begin to build S into the region during the afternoon, maintaining dry and tranquil conditions over the area. Did trend max temps Monday similar to what was observed this afternoon, with another night of comfortable and below normal temps expected Monday night. However, min temps across SE OK/E TX will be highly dependent on the extent of AC cigs that will increase from the NW, which may offset the better radiational cooling. 15 && .LONG TERM.../Tuesday through Saturday Night/ The main story of the long term looks to be a gradual return to borderline oppressive heat and humidity, which is certainly not very anomalous for the dog days of August in the Four State Region. But we start out the period, on Tuesday, in a little drier than normal air mass featuring high temperatues ranging from the upper 80s to lower 90s and peak heat index values well under 100 degrees. The front responsible for bringing in the decent conditions will be stalling to our south, but will start gradually returning north as a warm front Tuesday night. As this happens, our region will be on the eastern edge of a potentially active "northwest flow" regime where minor disturbances rounding the upper ridge center to our west juxtapose with baroclinicity and instability. Model solutions differ with how much convection is triggered in this regime and how much organization is achieved, although there is decent potential for at least loosely organized storms to form early Wednesday and again early Thursday to our west and northwest. If any organized mesoscale convective systems (MCS's) take shape their they then could easily track southeast down the baroclinic zone and into the Arklatex before dissipating. For now, this aspect of uncertainty in the forecast was negotiated by slight chances of rain for mainly western zones late Tuesday night through the day Thursday. If the forecast trends more volatile (i.e., our region is more firmly in the active northwest flow), chances of strong storms over portions of this period will increase - definitely something we will be keeping an eye on. But the breadth of model guidance is pretty solid on the fact that the strengthening subtropical ridge center to our west will spread more over our region by Friday and into next weekend. This will lower rain chances and increase the heat stress. If there happens to be a fair amount of wetting rains earlier in the week, the enhanced subsequent evapotranspiration will quite likely result in pockets of oppressive heat. /50/ && .PREV DISCUSSION... /issued 1228 PM CDT Sun Aug 2 2020/ AVIATION... VFR conditions will continue through the 02/18Z TAF period. However, isolated convection has recently developed over portions of E TX, with additional convection expected to continue developing through the remainder of the afternoon over E TX/SE OK/SW AR, near and just ahead of an approaching weak sfc front. Have inserted VCSH mention for the TYR/GGG terminals only for the afternoon where the greater confidence lies given the current trends, but amendments for thunder may be needed here as well as the TXK/LFK terminals later this afternoon as confidence is too low to mention attm. The convection should diminish during the early evening as will the cu field, although some cu may linger overnight across SE OK/SW AR near and behind the weak front as it drifts SE into Lower E TX/N LA/SE AR by daybreak Monday. A sct cu field should redevelop by late morning/midday across the remainder of the region, and persist through the afternoon. WNW winds 5kts or less this afternoon will become Lt/Vrb after 00Z. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 70 92 68 91 / 20 10 0 10 MLU 69 92 67 91 / 10 10 0 0 DEQ 64 89 63 88 / 20 0 0 10 TXK 67 89 66 87 / 20 0 0 10 ELD 67 90 65 89 / 20 10 0 0 TYR 70 92 70 92 / 20 10 10 10 GGG 70 91 68 92 / 20 10 0 10 LFK 71 94 71 95 / 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15/50
Hazardous weather outlook, Aug 2, 12:47 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 1247 PM CDT Sun Aug 2 2020 ARZ050-051-059>061-070>072-LAZ001-002-OKZ077-TXZ096-097-108>112- 124>126-136>138-149>153-165-031800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Caddo-Bossier-McCurtain-Red River-Bowie-Franklin-Titus- Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee- Rusk-Panola-Nacogdoches-Shelby-Angelina- 1247 PM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated thunderstorms will be possible this afternoon as a reinforcing cold front approaches the region. Brief heavy downpours and gusty winds will be possible with the stronger storms. However, severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a slight chance of thunderstorms Tuesday night through Thursday afternoon. Severe weather is not anticipated at this time, although some storms producing brief gusty winds, locally heavy rainfall, and frequent lightning cannot be ruled out. Otherwise, expect heat index values to peak at least in the 100 to 105 range over the latter half of the week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters is not anticipated through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. ARZ073-LAZ003>006-010>014-017>022-TXZ166-167-031800- Union-Webster-Claiborne-Lincoln-De Soto-Red River-Bienville- Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle- San Augustine- 1247 PM CDT Sun Aug 2 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a slight chance of thunderstorms Tuesday night through Thursday afternoon. Severe weather is not anticipated at this time. Otherwise, expect heat index values to peak at least in the 100 to 105 range over the latter half of the week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 50
In the hours before
Special weather statement, Aug 2, 3:24 PM CDT, 1 hour 34 minutes before
Special Weather Statement National Weather Service Shreveport LA 324 PM CDT Sun Aug 2 2020 TXZ138-151-022100- Panola TX-Harrison TX- 324 PM CDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HARRISON AND NORTHEASTERN PANOLA COUNTIES UNTIL 400 PM CDT... At 324 PM CDT, Doppler radar was tracking a strong thunderstorm near Deberry, or 11 miles northeast of Carthage, moving southeast at 20 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Deberry, Elysian Fields, Midyett, Deadwood and Front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3226 9438 3242 9428 3233 9404 3207 9405 TIME...MOT...LOC 2024Z 298DEG 19KT 3230 9425 24
Special weather statement, Aug 2, 3:38 PM CDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Shreveport LA 338 PM CDT Sun Aug 2 2020 TXZ151-022115- Panola TX- 338 PM CDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PANOLA COUNTY UNTIL 415 PM CDT... At 338 PM CDT, Doppler radar was tracking a strong thunderstorm over Deberry, or 12 miles northeast of Carthage, moving southeast at 20 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Deberry, Midyett, Deadwood and Front. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3227 9434 3235 9428 3233 9404 3207 9405 TIME...MOT...LOC 2038Z 298DEG 19KT 3227 9417 24
Special weather statement, Aug 2, 4:14 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
414 PM CDT Sun Aug 2 2020
OKZ077-022145-
McCurtain OK-
414 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MCCURTAIN COUNTY
UNTIL 445 PM CDT...
At 413 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southwest of Vandervoort, or 21 miles northwest of De Queen,
moving south at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of northeastern
McCurtain County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Broken Bow lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3436 9447 3435 9446 3418 9447 3416 9464
3433 9469
TIME...MOT...LOC 2113Z 339DEG 11KT 3429 9456
24Special weather statement, Aug 2, 4:16 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
416 PM CDT Sun Aug 2 2020
TXZ152-165-166-022200-
Angelina TX-Nacogdoches TX-San Augustine TX-
416 PM CDT Sun Aug 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NACOGDOCHES...
CENTRAL ANGELINA AND CENTRAL SAN AUGUSTINE COUNTIES UNTIL 500 PM
CDT...
At 415 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Etoile to near Huntington to near Lufkin.
Movement was southeast at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Lufkin, Huntington, Macune, Etoile, Zavalla, Broaddus, Shawnee and
Homer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near Sam Rayburn Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3139 9408 3114 9426 3116 9461 3130 9485
3129 9458 3149 9437
TIME...MOT...LOC 2115Z 297DEG 14KT 3142 9437 3127 9452 3128 9472
24Special weather statement, Aug 2, 4:58 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Shreveport LA 458 PM CDT Sun Aug 2 2020 TXZ125-136-137-022230- Upshur TX-Gregg TX-Smith TX- 458 PM CDT Sun Aug 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SMITH...SOUTHWESTERN UPSHUR AND WEST CENTRAL GREGG COUNTIES UNTIL 530 PM CDT... At 457 PM CDT, Doppler radar was tracking a strong thunderstorm near Big Sandy, or near Gladewater, moving south at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gladewater and lake Gladewater, Clarksville City and Liberty City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3256 9511 3261 9500 3248 9489 3240 9511 TIME...MOT...LOC 2157Z 344DEG 11KT 3253 9504 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 3:24 PM CDT | Special Weather Statement | SHV | Panola | 36 min |
| Aug 2, 3:38 PM CDT | Special Weather Statement | SHV | Panola | 37 min |
| Aug 2, 4:16 PM CDT | Special Weather Statement | SHV | Angelina, San Augustine | 44 min |
| Aug 2, 5:01 PM CDT | Special Weather Statement | SHV | San Augustine | 44 min |
| Aug 2, 4:14 PM CDT | Special Weather Statement | SHV | McCurtain | 31 min |
Nearby
Special Weather Statements in Texas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.